MAUDE Adverse Event Report: STRYKER GMBH DEPTH GAUGE FOR SCREWS: Ø4.5/6.5MM; SCREW, FIXATION, BONE

STRYKER GMBH DEPTH GAUGE FOR SCREWS: Ø4.5/6.5MM; SCREW, FIXATION, BONE
Catalog Number 702877
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
During pelvic surgery the long inner port of 702877 was inserted in the outer port of 702876 which resulted in a too long measurement.During insertion of the screw the mistake was detected.Customer stated that there is no number on the inner port to verify which ports of the 2 devices belong together.Surgical delay of 5 min.Not longer.No other consequences reported.The customer stated that there is a possibility of hazard if wrong measurement is not detected.In this case patient was not harmed.
 
Additional Manufacturer Narrative
The reported event that depth gauge for screws: ø4.5/6.5mm was alleged of 'customer unsatisfied' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The sales reported that after sterilization of the two mentioned sets only 3 parts came back, the inner part of the long set (702877) was missing.Based on the given information, the root cause was attributed to be user related.The failure was caused by user error.The device inspection revealed the following: note that no devices were returned for investigation, nevertheless the attached image documentation will explain how these two device sets should be used: (pictures taken from our test set).Two different instrument sets; top (short) for ø2.7/3.5/4.0mm and bottom (long) for ø4.5/6.5mm screws.The diameters which are engraved in both inner and outer parts on either set are clearly sufficient in order to differentiate these devices.Therefore please ensure to check this prior us in order to eliminate any confusion.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DEPTH GAUGE FOR SCREWS: Ø4.5/6.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8126109
Report Number0008031020-2018-01023
Device Sequence Number16685761
Product Code HWC
UDI-Device Identifier04546540413901
UDI-Public04546540413901
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702877
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;